Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Statistical Applications in Genetics and Molecular Biology

Editor-in-Chief: Sanguinetti, Guido


IMPACT FACTOR 2018: 0.536
5-year IMPACT FACTOR: 0.764

CiteScore 2018: 0.49

SCImago Journal Rank (SJR) 2018: 0.316
Source Normalized Impact per Paper (SNIP) 2018: 0.342

Mathematical Citation Quotient (MCQ) 2017: 0.04

Online
ISSN
1544-6115
See all formats and pricing
More options …
Volume 3, Issue 1

Issues

Volume 10 (2011)

Volume 9 (2010)

Volume 6 (2007)

Volume 5 (2006)

Volume 4 (2005)

Volume 2 (2003)

Volume 1 (2002)

Maximum Likelihood for Genome Phylogeny on Gene Content

Hongmei Zhang / Xun Gu
Published Online: 2004-11-14 | DOI: https://doi.org/10.2202/1544-6115.1060

With the rapid growth of entire genome data, reconstructing the phylogenetic relationship among different genomes has become a hot topic in comparative genomics. Maximum likelihood approach is one of the various approaches, and has been very successful. However, there is no reported study for any applications in the genome tree-making mainly due to the lack of an analytical form of a probability model and/or the complicated calculation burden. In this paper we studied the mathematical structure of the stochastic model of genome evolution, and then developed a simplified likelihood function for observing a specific phylogenetic pattern under four genome situation using gene content information. We use the maximum likelihood approach to identify phylogenetic trees. Simulation results indicate that the proposed method works well and can identify trees with a high correction rate. Real data application provides satisfied results. The approach developed in this paper can serve as the basis for reconstructing phylogenies of more than four genomes.

Keywords: Gene Content; Maximum Likelihood; Phylogenetic Trees; Genome

About the article

Published Online: 2004-11-14


Citation Information: Statistical Applications in Genetics and Molecular Biology, Volume 3, Issue 1, Pages 1–16, ISSN (Online) 1544-6115, DOI: https://doi.org/10.2202/1544-6115.1060.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Matthew Spencer, Edward Susko, and Andrew J. Roger
Evolutionary Bioinformatics, 2006, Volume 2, Page 117693430600200
[2]
Matthew Spencer, David Bryant, Edward Susko, and Olivier Gascuel
Systematic Biology, 2007, Volume 56, Number 1, Page 25
[3]
Gang Wu, Jia-Huai You, and Guohui Lin
Information Processing Letters, 2006, Volume 100, Number 4, Page 167
[4]
R. Higdon, G. van Belle, and E. Kolker
Bioinformatics, 2008, Volume 24, Number 10, Page 1225

Comments (0)

Please log in or register to comment.
Log in